MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1317-07-S
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 06/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.The device history record (dhr) for the lot number 17502295l has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Concomitant products: soundstar eco catheter, model #: m-5723-17, lot #: e8059193.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for premature ventricular contractions (pvcs) arising from the right ventricular outflow tract (rvot) with an ez steer thermocool sf nav catheter and suffered a cardiac tamponade requiring pericardiocentesis.After fast anatomical map (fam) geometry of the rvot was created, the septal side of the rvot was ablated repeatedly using 30-35 watts.Aortic cusp geometry was created via soundstar eco catheter and ablation was performed using 20-30 watts.Septal side of the rvot was ablated again using 30-35 watts.At the end of the procedure, a tamponade was confirmed via soundstar eco catheter.Pericardiocentesis yielded 500 ml.Post-procedure, the patient was transferred to the intensive care unit (icu).There is no information regarding extended hospitalization.Patient outcome is improved.It was noted that during the procedure, there were no significant changes in blood pressure, heart rate, or impedance.It was noted that the adverse event may have occurred during mapping or ablation phase.Physician indicated that there were an excessive number of ablations.There were no additional factors cited that may have contributed to the adverse event.Physician¿s opinion regarding the cause of the adverse event is that it was related to procedure or patient condition.No transseptal puncture was performed.There is no sheath information.Generator was set on power control mode.There is no information regarding generator settings at the time of injury, power titration, overall ablation time at the site of injury, last ablation cycle time at the site of injury, irrigated catheter flow setting, or anticoagulation during the procedure.There were no errors reported on any bwi equipment during the procedure.Since this adverse event required medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr reportable.

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6673788
Report Number9673241-2017-00531
Device Sequence Number18846414
Product Code LPB
UDI-Device Identifier10846835003154
UDI-Public(01)10846835003154(11)160623(17)190531(10)17502295L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberD-1317-07-S
Device Catalogue NumberBNI35BDH
Device Lot Number17502295L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2017
Initial Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;